Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 69, NWS Newport/Morehead City, NC

June 27, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Jun 27, 2021, 2:51 PM EDT. It took effect at Jun 28, 2021, 5:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2021, 2:51 PM EDT (18:51 UTC)
In effect from
Jun 28, 2021, 5:00 AM EDT
Expired
Jun 29, 2021, 7:00 AM EDT
In force
26 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

155 
WHUS72 KMHX 271851
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
251 PM EDT Sun Jun 27 2021

AMZ154-156-158-280700-
/O.NEW.KMHX.SC.Y.0069.210628T0900Z-210629T0100Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
251 PM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM EDT MONDAY...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...From 5 AM to 9 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
873 
WHUS72 KMHX 280704
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
304 AM EDT Mon Jun 28 2021

AMZ154-156-158-282000-
/O.CON.KMHX.SC.Y.0069.210628T0900Z-210629T0100Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
304 AM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
020 
WHUS72 KMHX 281842
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
242 PM EDT Mon Jun 28 2021

AMZ152-290400-
/O.EXB.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
242 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-290000-
/O.EXB.KMHX.SC.Y.0069.000000T0000Z-210629T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
242 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-156-158-290645-
/O.EXT.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
242 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
366 
WHUS72 KMHX 282209
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
609 PM EDT Mon Jun 28 2021

AMZ154-156-158-290800-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
609 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WHAT...Seas 5 to 7 ft.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-290400-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
609 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-290000-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
609 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 6 feet.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
530 
WHUS72 KMHX 282321
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
721 PM EDT Mon Jun 28 2021

AMZ150-290030-
/O.CAN.KMHX.SC.Y.0069.000000T0000Z-210629T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
721 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ154-156-158-290800-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
721 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-290400-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
721 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
342 
WHUS72 KMHX 290148
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
948 PM EDT Mon Jun 28 2021

AMZ154-156-158-290800-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
948 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-290400-
/O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
948 PM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas 4 to 6 feet.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
560 
WHUS72 KMHX 290720
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
320 AM EDT Tue Jun 29 2021

AMZ154-156-158-291100-
/O.EXT.KMHX.SC.Y.0069.000000T0000Z-210629T1100Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
320 AM EDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 12:54 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 27, 12:54 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1254 PM EDT Sun Jun 27 2021

.SYNOPSIS...
High pressure at the surface and aloft will linger over the area
into the middle of next week. Another cold front will approach
the area late next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 940 AM Sunday...No changes to the prev disc.

Prev disc...High pressure in the mid and upper levels centered
to our north keeps skies mostly sunny. Onshore flow will limit
the strength/depth of sea and sound breezes but they will still
be apparent. Have slightly raised PoPs but capped them below
mentionable. PWats remain around 1.5" which is right around
average for 27JUN. A stray shower or two might be possible in
the afternoon during peak heating along the OBX and in inland
counties where sea/soundbreezes would converge. Very little
instability will prevent any vertical development so chance of
thunder from convection is negligible. Highs in the upper 80s
inland and mid 80s along the coast where the weak sea breeze can
cool things off slightly.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 645 AM Sunday...Another quiet night to end the weekend.
Under the high pressure, skies will be clear allowing for good
radiational cooling. Lows for most of the area in the upper 60s
and low 70s along the coast. Patchy fog is possible again, but
with a lot of the ground moisture drying out over the day,
coverage will be less than Saturday night. Fog burns off quickly
with sunrise.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 315 AM Sunday...Broad mid-level high pressure will expand
over the eastern NC from the east from Monday through late week,
largely suppressing most precipitation across our area. Cannot
completely rule out an isolated sea breeze shower or thunderstorm
over the southern tier of the CWA, but PoPs will be 20 percent
or less, with the vast majority of the area remaining dry Monday
through Wednesday. Highs for the first half of the week will be
in the mid 80s to around 90 degrees.

A pattern change starts to take place by Thursday into the
weekend as deep upper trough dives south from the Great Lakes
pushing a rather stout cold front east into the Carolinas. Deep
moisture returns will precipitable water values surging above 2
inches by Thursday. Highs still mainly mid 80s to around 90
degrees.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /through Monday Afternoon/...
As of 1250 PM Sunday...Prevailing VFR conditions through the
end of the TAF period as high pressure continues controlling the
region. Clear skies and calm winds in combination with low
dewpoint depression tonight could allow some fog to develop
early Monday AM. Moisture remains very shallow, thus not sold on
anything more than patchy, shallow fog. Any fog development
will quickly burn off after daybreak. Could see a few iso to sct
showers or tstorms mid to late Monday morning, but otherwise
quiet skies.

LONG TERM /Sunday through Wednesday/...
As of 320 AM Sunday...High pressure at the surface and aloft
will expand in from the east for Monday through Wednesday with
very little chance of convection and largely VFR conditions
expected. Increased rain chances Thursday as a deep trough dives
south from the Great Lakes and pushes a cold front toward the
area, producing deeper moisture and a threat of scattered
showers and thunderstorms with possible sub-VFR conditions. As
usual, with such a moist boundary layer, cannot rule out some
patchy fog during the early morning hours that could briefly
reduce vsby.

&&

.MARINE...
SHORT TERM /Tonight through Sunday/...
As of 645 AM Sunday...Overall quiet and uneventful forecast.
High pressure establishes itself across the region. SE winds
turn more Eerly throughout the day and remain steady around 10
kts. Seas will persist at 3-4 ft.

LONG TERM /Sunday through Wednesday/...
As of 325 AM Sunday...Relatively quiet marine conditions are
expected for the early part of the week with SE winds 5-15 knots
with seas 2-5 feet. By Wednesday, winds veer to more S, then
SSW/SW Thursday with speeds increasing to 15-20 knots ahead of
slow-moving cold front. At this point, no SCA are anticipated
through Thursday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...ML/CEB
SHORT TERM...CEB
LONG TERM...CTC
AVIATION...CTC/ML
MARINE...CTC/ML/CEB
Hazardous weather outlook, Jun 27, 4:28 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
428 AM EDT Sun Jun 27 2021

NCZ029-044>047-079>081-090>092-094-193-194-198-280830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
428 AM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-203>205-280830-
West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
428 AM EDT Sun Jun 27 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:41 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow48 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.